MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD MARQUEE DISPOSABLE CORE BIOPSY INSTRUMENT KIT

BARD PERIPHERAL VASCULAR, INC. BARD MARQUEE DISPOSABLE CORE BIOPSY INSTRUMENT KIT
Catalog Number MQK1825
Medical Device Problem Codes Failure to Prime (1492); Self-Activation or Keying (1557)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.The device has been returned to the manufacturer for evaluation.As the lot number for the device was provided, a review of the device history records is currently being performed.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for an ultrasound-guided prostate biopsy in normal density tissue, the device allegedly self-activated outside of the patient.It was further reported that the procedure was performed with another device.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one marquee biopsy needle was returned.Functional testing was performed.The investigation is confirmed for failure to prime, as the slide was unable to lock when attempting to lock the cannula into position.Upon disassembly, slight stress/fatigue was noted to both trigger tabs of the cannula and stylet hubs.No further anomalies were noted.The investigation is, therefore, inconclusive for self activation as further functional testing could not be performed due to the identified priming issue.Per the evaluation results, slight damage was noted to the trigger tabs of both the cannula and stylet hubs.While a definitive root cause for the damage could not be determined based upon available information, the identified damage may have contributed to the identified priming issue.It is possible that the priming issue may have contributed to the reported self activation event.However, it is unknown if other procedural factors contributed to the identified priming issue and reported event.Labeling review: the current instructions for use (ifu) states: warnings: -note: inspect instrument and kit needle components for damaged point, bent shaft or other imperfections prior to use and after each sample is collected.Do not use the device if any imperfection is noted.Precautions: -the instrument and kit should be used by a physician who is completely familiar with the indications, contraindications, limitations, typical findings and possible side effects of core needle biopsy, in particular, those relating to the specific tissue being biopsied.-never test the instrument by firing into the air.Damage may occur to the instrument needle tip and could result in patient and/or user injury.-unusual force applied to the stylet or unusual resistance against the stylet while extended out of the cutting cannula may cause the stylet to bend at the sample notch.A bent sample notch may interfere with needle function.Directions for use: device preparation remove the protective needle sheath(s).-before using the instrument or coaxial, inspect each needle for damaged point, bent shaft or other imperfections that would prevent proper function.If the needle is damaged or bent, do not use.-energize (cock) the instrument by pulling back on the energizing slide twice to lock the cutting cannula and stylet in place -using the penetration depth switch, select the desired penetration depth (18mm or 25mm).The default setting is 25mm.Changing the penetration depth is only possible when the instrument is energized.-for ease of insertion, puncture the skin with a scalpel at the entry site.Bard marquee disposable core biopsy instrument -verify the instrument is energized (cocked) by looking at the fire ready indicator -using imaging guidance, insert the instrument proximal to the lesion to be biopsied.-fire the instrument in either automatic or single mode.-when ready to capture the biopsy specimen, press the ¿a¿ trigger to advance the cutting cannula -remove the instrument from the patient.-pull back on the energizing slide once to lock the cutting cannula and expose the sample notch to acquire the biopsy specimen.-if additional biopsies are required, pull back on the energizing slide once more to lock the stylet and repeat steps a through e.
 
Event or Problem Description

Brand Name
BARD MARQUEE DISPOSABLE CORE BIOPSY INSTRUMENT KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7041937
Report Number2020394-2017-01598
Device Sequence Number11076769
Product Code KNW
UDI-Device Identifier00801741097379
UDI-Public(01)00801741097379
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2018
Device Catalogue NumberMQK1825
Device Lot NumberHUAS1773
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight111